MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 2990722
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent posterior fusion at th9-s2ai due to scoliosis.Intra-op, while performing posterior lumbar interbody fusion between l5/s, the cage was deeply inserted in the intervertebral disc space and it was in the state of backing out in anterior of the vertebral body, as confirmed later with the image.The doctor judged that there was no injury to the blood vessel etc., and the cage was indwelt in the patient¿s body without being removed; a cage of a bigger size was installed instead.The entrance of the intervertebral space was narrow and the inner part became widened slightly.Patient complications were reported as unknown.

Brand Name
CAPSTONE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7624858
Report Number1030489-2018-00881
Device Sequence Number1317433
Product Code MAX
UDI-Device Identifier00613994387295
UDI-Public00613994387295
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2026
Device Catalogue Number2990722
Device Lot NumberH5418160
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2018
Initial Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1